MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE REVERSE SHOULDER; AR, SMALL SOCKET INSERT, 40MM SEMI CONSTRAINED EPLUS

ENCORE MEDICAL L.P. ALTIVATE REVERSE SHOULDER; AR, SMALL SOCKET INSERT, 40MM SEMI CONSTRAINED EPLUS
Model Number 509-03-040
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - infection, irrigation & drainage with insert exchange.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this event occurred 31 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation that indicate the reported device was the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post-surgical instructions.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
ALTIVATE REVERSE SHOULDER
Common Device Name
AR, SMALL SOCKET INSERT, 40MM SEMI CONSTRAINED EPLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key12199440
Report Number1644408-2021-00751
Device Sequence Number4370738
Product Code KWS
UDI-Device Identifier00190446257646
UDI-Public(01)00190446257646
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2023
Device Model Number509-03-040
Device Catalogue Number509-03-040
Device Lot Number960W1017
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;